Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 22, 2013, 5:56 PM CDT for Howell County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 22, 2013, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howell County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:00 PM CDT | FLASH FLOOD | West Plains, MO | EXCESSIVE RAINFALL OVER THE CITY OF WEST PLAINS CAUSED FLASH FLOODING OF NUMEROUS ROADS. POLICE CHIEF MENTIONED THAT THE DRAINAGE SYSTEMS WERENT ABLE TO HANDLE THE HIGH RAINFALL RATES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WGUS53 KSGF 222256 FFWSGF MOC091-230200- /O.NEW.KSGF.FF.W.0048.130622T2256Z-130623T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 PM CDT SAT JUN 22 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 900 PM CDT. * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 1 TO 2 INCHES OF RAINFALL SINCE 5 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. FLASH FLOODING IS EXPECTED IN THE CITY OF WEST PLAINS INCLUDING ALONG HOWELL CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3684 9171 3659 9185 3662 9199 3687 9192 $$ FOSTER
1 follow-up statement
478 WGUS73 KSGF 230119 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CDT SAT JUN 22 2013 MOC091-230130- /O.CAN.KSGF.FF.W.0048.000000T0000Z-130623T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWELL MO- 819 PM CDT SAT JUN 22 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL HOWELL COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3684 9171 3659 9185 3662 9199 3687 9192 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:15 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT SAT JUN 22 2013 .MESOSCALE DISCUSSION... ISSUED AT 3 PM CDT SAT JUN 22 2013 ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED MAINLY ACROSS THE EASTERN OZARKS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON...AND ESPECIALLY ALONG AND JUST EAST OF HIGHWAY 63. THIS CONVECTION HAD DEVELOPED WITHIN AN AXIS OF MODEST LOW LEVEL CONVERGENCE AND RICHER PRECIPITABLE WATER VALUES OVER 1.5 INCHES. A SHEAR AXIS TRANSLATING EASTWARD ACROSS THE REGION THROUGH THE UPPER RIDGE MAY ALSO BE AIDING DEVELOPMENT. CANNOT RULE OUT A COUPLE OF MARGINALLY SEVERE STORMS WITH STRONG WIND GUSTS GIVEN THETA E DIFFERENTIAL OF ABOUT 25 DEGREES C. A LIMITED RISK FOR LOCALIZED DAMAGING WIND WAS INCLUDED IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WILL ALSO HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL GIVEN THE SLOW MOVEMENT AND TRAINING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 TYPICAL SUMMER TIME PATTERN WILL PREVAIL THE REMAINDER OF THE WEEKEND. THE ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY SEE A REPEAT OF ISOLATED DIURNALLY DRIVEN CONVECTION ACROSS THE EASTERN OZARKS AND FAR SOUTHERN MISSOURI WITHIN AXIS OF HIGH PRECIPITABLE WATER VALUES AND COOLER MID LEVEL TEMPERATURES. OTHERWISE ANOTHER SEASONABLY HOT AND HUMID DAY IS IN STORE WITH HEAT INDEX VALUES REACHING THE MIDDLE 90S TO NEAR 100 DEGREES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 OUR REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE INTO EARLY AND MIDDLE PART OF NEXT WEEK. 500 MB HEIGHTS WILL BUILD AS THE UPPER RIDGE BUILDS AMPLIFIES AND BECOMES CENTERED OVER THE CENTRAL ROCKIES. THIS WILL HELP NUDGE HIGH TEMPERATURES A BIT HIGHER INTO THE LOWER AND MIDDLE 90S. AFTERNOON HEAT INDEX VALUES WILL REACH THE MIDDLE 90S TO NEAR 100 DEGREES THROUGH MID WEEK. AN ISOLATED AFTERNOON THUNDERSTORM CANNOT BE RULED OUT MAINLY ACROSS SOUTH CENTRAL MISSOURI THROUGH MID WEEK BUT COVERAGE WILL BE VERY LOCALIZED. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY AND FRIDAY AS A FRONT PUSHES SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER RIDGE. THIS WILL BRING COOLER TEMPERATURES WITH A DRIER AIR MASS POSSIBLY MAKING ITS WAY INTO THE REGION BY NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1210 PM CDT SAT JUN 22 2013 FOR THE KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND THEN DISSIPATE QUICKLY AFTER SUNSET. THERE COULD BE AN ISOLATED THUNDERSTORM OR TWO ACROSS SOUTHERN MISSOURI THIS AFTERNOON...BUT THE BETTER POTENTIAL SHOULD REMAIN SOUTH AND EAST OF THE AREA. THERE IS SLIGHTLY DRIER AIR ACROSS THE REGION THAN YESTERDAY SO COVERAGE WILL BE VERY SPARES WITH MOST AREAS REMAIN DRY...THEREFORE CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHERLY WINDS WILL GUST UP TO 20KT THIS AFTERNOON AND WILL THEN WEAKEN THIS EVENING INTO THE OVERNIGHT HOURS. WINDS WILL THEN PICK BACK UP AND BE GUSTY AGAIN BY LATE SUNDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...WISE
Hazardous weather outlook, Jun 22, 2:58 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CDT SAT JUN 22 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 258 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING MAINLY SOUTHEAST OF A LINE FROM CASSVILLE TO VIENNA. THE STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 63. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SMALL HAIL. AN ISOLATED SEVERE STORM WITH WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE EASTERN OZARKS. HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. A BETTER CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 22, 3:55 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG SUMMERSVILLE 37.18N 91.66W
06/22/2013 TEXAS MO PUBLIC
THE KARR KARE AND CONVENIENCE STORE IN SUMMERSVILLE HAD
CUSTOMERS REPORT TREES DOWN ALONG A HIGHWAY NEAR THE
COMMUNITY FROM SEVERE THUNDERSTORM WIND GUSTS.
&&
DCRAMERSpecial weather statement, Jun 22, 4:19 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SAT JUN 22 2013
MOZ083-098-222215-
DENT MO-SHANNON MO-
419 PM CDT SAT JUN 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON AND SOUTHEASTERN DENT
COUNTIES UNTIL 515 PM CDT...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN NORTHEASTERN SHANNON COUNTY AND SOUTHEASTERN
DENT COUNTY JUST SOUTHWEST OF BUNKER...AND IN SOUTHWESTERN SHANNON
COUNTY WEST OF BIRCH TREE...MOVING NORTHEAST AT 25 MPH. PENNY SIZE
HAIL...AND WINDS GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE LOCATIONS BETWEEN MOUNTAIN
VIEW...EMINENCE...AND BUNKER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK.
VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3693 9134 3693 9166 3725 9164 3751 9153
3752 9131 3751 9121 3750 9120 3742 9120
3741 9117 3731 9116
TIME...MOT...LOC 2114Z 196DEG 23KT 3736 9160
FOSTERLocal storm report, Jun 22, 5:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 2 NNE SILOAM SPRINGS 36.82N 92.06W
06/22/2013 HOWELL MO LAW ENFORCEMENT
HOWELL COUNTY 911 RELAYED TO THE NWS THAT SEVERE
THUNDERSTORM WIND GUSTS DOWNED A TREE ACROSS HIGHWAY 14
IN WESTERN HOWELL COUNTY.
&&
DCRAMERLocal storm report, Jun 22, 5:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
06/22/2013 HOWELL MO PUBLIC
MICROBURST HIT THE WESTERN SIDE OF WEST PLAINS. TREES AND
POWER LINES DOWN ACROSS THE PARKING LOT AT CROSSROADS
CONVENIENCE STORE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 52 min |
| Jun 22, 4:19 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 22, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 52 min |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.